Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.


IMPACT FACTOR 2018: 0.881
5-year IMPACT FACTOR: 1.170

CiteScore 2018: 0.91

SCImago Journal Rank (SJR) 2018: 0.430
Source Normalized Impact per Paper (SNIP) 2018: 0.969

Mathematical Citation Quotient (MCQ) 2018: 0.66

Online
ISSN
1569-3945
See all formats and pricing
More options …
Volume 26, Issue 2

Issues

A linear algorithm for the identification of a weakly singular relaxation kernel using two boundary measurements

Sergei AvdoninORCID iD: http://orcid.org/0000-0002-4368-708X / Luciano PandolfiORCID iD: http://orcid.org/0000-0002-1497-2500
Published Online: 2018-03-03 | DOI: https://doi.org/10.1515/jiip-2016-0064

Abstract

We consider a distributed system of a type which is encountered in the study of diffusion processes with memory and in viscoelasticity. The key feature of such a system is the persistence in the future of the past actions due the memory described via a certain relaxation kernel; see below. The parameters of the kernel have to be inferred from experimental measurements. Our main result in this paper is that by using two boundary measurements, the identification of a relaxation kernel which is a linear combination of Abel kernels (as often assumed in applications) can be reduced to the solution of a (linear) deconvolution problem.

Keywords: 45D05; 45K05; 45Q05

MSC 2010: Abel relaxation kernel; diffusion processes with memory; identification; deconvolution

References

  • [1]

    G. Amendola, M. Fabrizio and J. M. Golden, Thermodynamics of Materials with Memory. Theory and Applications, Springer, New York, 2012. Google Scholar

  • [2]

    T. M. Atanacković, S. Pilipović, B. Stanković and D. Zorica, Fractional Calculus with Applications in Mechanics. Wave Propagation, Impact and Variational Principles, Mech. Eng. Solid Mech. Ser., ISTE, London, 2014. Google Scholar

  • [3]

    D. L. Bykov, A. V. Kazakov, D. N. Konovalov, V. P. Mel’nikov, A. N. Osavchuk and V. A. Peleshko, Identification of the model of nonlinear viscoelasticity of filled polymer materials in millisecond time range, Mech. Solid. 47 (2012), 641–645. CrossrefGoogle Scholar

  • [4]

    R. M. Christensen, Theory of Viscoelasticity, Academic Press, New York, 1982. Google Scholar

  • [5]

    W. A. Day, On monotonicity of the relaxation functions of viscoelastic materials, Proc. Camb. Philos. Soc. 67 (1970), 503–508. CrossrefGoogle Scholar

  • [6]

    D. De Kee, Q. Liu and J. Hinestroza, Viscoelastic (non-fickian) diffusion, Canada J. Chem. Eng. 83 (2005), 913–929. Google Scholar

  • [7]

    F. Dinzart and P. Lipiński, Self-consistent approach of the constitutive law of a two-phase visco-elastic material described by fractional derivative models, Arch. Mech. (Arch. Mech. Stos.) 62 (2010), no. 2, 135–156. Google Scholar

  • [8]

    S. Gerlac and A. Matzenmiller, Comparison of numerical methods for identification of viscoelastic line spectra from static tests, Int. J. Numer. Methods Eng. 63 (2005), 428–454. CrossrefGoogle Scholar

  • [9]

    C. Giorgi and G. Gentili, Thermodynamic properties and stability for the heat flux equation with linear memory, Quart. Appl. Math. 51 (1993), no. 2, 343–362. CrossrefGoogle Scholar

  • [10]

    V. P. Golub, Y. M. Kobzar’ and V. S. Ragulina, Determining the parameters of the hereditary kernels of nonlinear viscoelastic materials in tension, Internat. Appl. Mech. 49 (2013), no. 1, 102–113. CrossrefGoogle Scholar

  • [11]

    M. Grasselli, S. I. Kabanikhin and A. Lorenzi, An inverse problem for an integro-differential equation, Sibirsk. Mat. Zh. 33 (1992), no. 3, 58–68. Google Scholar

  • [12]

    M. Grasselli, S. I. Kabanikhin and A. Lorenzi, An inverse hyperbolic integrodifferential problem arising in geophysics. II, Nonlinear Anal. 15 (1990), no. 3, 283–298. CrossrefGoogle Scholar

  • [13]

    D. Guidetti, Reconstruction of a bounded variation convolution kernel in an abstract wave equation, Forum Math. 22 (2010), no. 6, 1129–1160. Web of ScienceGoogle Scholar

  • [14]

    J. Janno, Identification of weakly singular relaxation kernels in three-dimensional viscoelasticity, J. Math. Anal. Appl. 262 (2001), no. 1, 133–159. CrossrefGoogle Scholar

  • [15]

    H. Kolsky, Stress Waves in Solids, Dover Publication, New York, 1963. Google Scholar

  • [16]

    P. Koosis, Introduction to Hp Spaces, 2nd ed., Cambridge Tracts in Math. 115, Cambridge University Press, Cambridge, 1998. Google Scholar

  • [17]

    A. Lorenzi, An Introduction to Identification Problems via Functional Analysis, VSP, Utrecht, 2001. Google Scholar

  • [18]

    L. Pandolfi, Distributed Systems with Persistent Memory. Control and Moment Problems, Springer Briefs Electr. Comput. Eng., Springer, Cham, 2014. Google Scholar

  • [19]

    L. Pandolfi, A linear algorithm for the identification of a relaxation kernel using two boundary measures, Inverse Problems 31 (2015), no. 10, Article ID 105003. Web of ScienceGoogle Scholar

  • [20]

    L. Pandolfi, Identification of the relaxation kernel in diffusion processes and viscoelasticity with memory via deconvolution, Math. Methods Appl. Sci. 40 (2017), no. 7, 2542–2549. CrossrefWeb of ScienceGoogle Scholar

  • [21]

    A. C. Pipkin, Lectures on Viscoelasticity Theory, Springer, Berlin, 1986. Google Scholar

  • [22]

    J. Prüss, Evolutionary integral equations and applications, Monogr. Math. 87, Birkhäuser, Basel, 1993. Google Scholar

About the article

Received: 2016-09-26

Accepted: 2018-01-23

Published Online: 2018-03-03

Published in Print: 2018-04-01


This work has been done in the context of a visit of the first author to the Dipartimento di Scienze Matematiche “G. L. Lagrange” of the Politecnico di Torino in June 2016, supported by GNAMPA-INDAM. It fits into the research programs of GNAMPA-INDAM and of the “Groupement de Recherche en Contrôle des EDP entre la France et l’Italie (CONEDP-CNRS)”. The research of the first author was supported in part by the National Science Foundation, grant no. DMS 1411564, and by the Ministry of Education and Science of Republic of Kazakhstan under the grant no. AP05136197.


Citation Information: Journal of Inverse and Ill-posed Problems, Volume 26, Issue 2, Pages 299–310, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2016-0064.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in